Publications (1)0 Total impact
[show abstract] [hide abstract]
ABSTRACT: Acquired hemophilia A (AHA) is a rare bleeding disorder caused by autoantibodies against factor VIII (FVIII). Treatment with clopidogrel is a cause of AHA, but its clinical course is unknown. Recently, we treated a 65-year-old man who was hospitalized for cerebellar infarction and had a prolonged activated partial thromboplastin time (aPTT) with soft tissue oozing after 3 weeks of clopidogrel use. We terminated clopidogrel administration and transfused the patient with fresh frozen plasma. However, the aPTT increased up to 98.8 seconds, and the FVIII and FVIII inhibitor levels were <1% and 5.4 Bethesda units/mL, respectively. Clopidogrel-associated AHA was considered, and we began steroid treatment. Two months later, FVIII, FVIII inhibitor, and aPTT values were normalized. No further bleeding or aPTT prolongation has been reported during the 2-year follow-up period. AHA should be considered in patients taking clopidogrel and experiencing bleeding, unless the platelet count and coagulation screen are normal.The Korean journal of hematology 03/2012; 47(1):80-2.